JournalsprimsVol. 33, No. 3pp. 483–508

On Certain Multiple Bailey, Rogers and Dougall Type Summation Formulas

  • Jan F. van Diejen

    University of Montréal, Canada
On Certain Multiple Bailey, Rogers and Dougall Type Summation Formulas cover
Download PDF

Abstract

A multidimensional generalization of Bailey's very-well-poised bilateral basic hypergeometric 6_Ψ_6 summation formula and its Dougall type 5_H_5 hypergeometric degeneration for q → 1 is studied. The multiple Bailey sum amounts to an extension corresponding to the case of a nonreduced root system of certain summation identities associated to the reduced root systems that were recently conjectured by Aomoto and Ito and proved by Macdonald. By truncation, we obtain multidimensional analogues of the very-well poised unilateral (basic) hypergeometric Rogers 6_φ_5 and Dougall 5_F_4 sums (both nonterminating and terminating). The terminating sums may be used to arrive at product formulas for the norms of recently introduced (q-)Racah polynomials in several variables.

Cite this article

Jan F. van Diejen, On Certain Multiple Bailey, Rogers and Dougall Type Summation Formulas. Publ. Res. Inst. Math. Sci. 33 (1997), no. 3, pp. 483–508

DOI 10.2977/PRIMS/1195145326